Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 95, NWS Milwaukee, WI

November 10, 1999Washington County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Nov 10, 1999, 4:25 PM CST for Washington County, Wisconsin. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 10, 1999, 4:25 PM CST (22:25 UTC)
Expired
Nov 10, 1999, 5:30 PM CST
In force
65 min
Issued by
NWS Milwaukee, WI
Area
Whole counties

County Washington County, WI

The radar

The Milwaukee radar (KMKX), 52 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 10, 4:35 PM CSTHail 1West Bend, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 1999-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 1999-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMKX 102231 RRA
SVRMKE
WIC131-102330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
425 PM CST WED NOV 10 1999

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 530 PM CST

* AT 425 PM CST...LOCAL LAW ENFORCEMENT OFFICIAL REPORTED A SEVERE   
  THUNDERSTORM IN JACKSON...MOVING SOUTHWEST AT 15 MPH.

* SOME TOWNS IN THE PATH OF THIS STORM ARE ARE JACKSON AND WEST      
  BEND. 

AT 425 PM CST LAW ENFORCEMENT REPORTED...NICKEL TO QUARTER SIZED 
HAIL IN JACKSON. 

LARGE HAIL...AND HEAVY RAINFALL ARE LIKELY WITH THESE STORMS. TAKE 
COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

&
EISE/REM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:12 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Nov 10, 2:12 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
212 PM CST WED NOV 10 1999

FCST PROBLEMS ARE PCPN THIS EVE...CLOUDS AND TEMPS TNT AND TMRW.

VORT MAX MOVG FM VCNTY LSE TO RFD LATE THIS AFTN WITH SHRA/TSRA
ASSOC WITH LFT CLOSE TO MAX CNTR...AND ALNG AXIS OF LLVL MOIST CONVRG
THAT EXTNDS ACRS SW/S CNTRL WI TO NE IL. SFC LO SINKING INTO NRN IL
HAS TURNED WNDS NORTHERLY ACRSS CWA BRINGING AN END TO ABV NRML
TEMPS. APPRS THAT MAIN FORCING WL OCCUR IN IMMEDIATE VCNTY OF VORT
ACRS OUR SWRN ZNS. BUT BEST H8-H7 LYR Q VECTOR CONVERG MOVS ACRS
MAINLY NRN CWA...TO THE N OF THE VORT TRACK NR DEFORMATION ZONE. THIS
FIELD ALIGNS WELL WITH CURRENT ACTIVITY NR AUW. THIS ACTIVITY WL
SINK TO THE SOUTHEAST AS VORT PASSES. WL PUT A CHC OF EVE SHRA IN ALL
OF CWA FOR TNT.

MDLS IN REASONABLE AGREEMENT TAKING VIGOROUS SHRT/WV TROF TO OHIO
RVR VLY BY 12Z THU. SHRT WV RDG BLDS OVR ST TNT INTO TMRW...WITH
ANOTHER WK RIPPLE MOVG THRU TMRW AFTN/NGT IN UPR NW FLO IN ADV OF
BLDG UPR RDG OVR THE PLAINS.

TIME SECTIONS KP LOW LVL MOISTURE IN PLACE OVR CWA TNT AS CYCLONC
FLO ARND DPRTG LOW AND MID LVL BAROCLINIC ZN LINGER OVR SRN WI UNTIL
12Z THU. JUST AS SUBSIDENCE AND DRYING TAKE OVR ERLY TMRW...MID/HI
LVL MOISTURE ASSOC WITH WK UPR WV APPCHS FM THE WEST. NGM AND AVN
ARE SLOWER WITH WK WAVE AND MID LVL MOISTURE RETURN THAN ETA...
BUT TIMING OF WK WAVES DIFFICULT. WL GO WITH M CLDY TNT DECREASING
LATE...AND MORNING SUN THEN P SUNNY AFTN TMRW. OVRNGT CREW CAN UPDATE
WRDG BASED ON TRENDS TNT.

GUIDNC TEMPS SIMILAR FOR TNT...BUT REFLECT DIFFERNCES IN HNDLG RETURN
FLOW TMRW. AVN BRINGS SFC WNDS AROUND TO THE SOUTH BY 00Z FRI...WITH
NGM AND ETA HLDG ON TO AN EASTERLY COMP INTO THU EVE. NGM MOS AND
ETA 2M TEMPS 4 TO 7 DEGREES COOLER THAN FAN FOR THU HI/S...THO NGM IS
THE MOST AGRRESIVE WITH H8 TEMP WRM UP. WL OPT FOR A MID PT IN WRN
ZNS AS AM SUN WL WARM THINGS A BIT MORE THAN NGM MOS...BUT TREND TWD
COOLER NGM ALONG THE LAKE.

.MKX...NONE.

REM

Nearby

Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.